Nausea and Vomiting in Hospice Patients
Author(s): Boomsma Diane
Issue: Jul/Aug 2000 - Compounding for Hospice and Cancer Patients
View All Articles in Issue
Abstract: One of the most distressing conditions that can affect a hospice patient is nausea. The author covers the pathways leading to emesis and gastric motility and provides a chart listing medications and their sites of action. She concludes that the pharmacist’s knowledge of medications, their mechanism of action and pathways and limitations and combinations that enhance efficacy is crucial to the success of a medication protocol.
Related Keywords: 5-HT3, antagonist, antiemetic, antimuscarinic, benzodiazepines, cancer, cannabinoids, chemoreceptor, chemotherapy, corticosteroids, D2, D2/HT3, emesis, emetic, gastrointestinal, GI, hospice, nausea, trigger zone, vomiting, vomiting center
Related Categories: CANCER AND AIDS, HOSPICE/PALLIATIVE CARE
Download in electronic PDF format for $35